MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ENDBUTN CL BTB STERILE 20MM BOX OF 1; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. ENDBUTN CL BTB STERILE 20MM BOX OF 1; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 7210080
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/09/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a crossed ligament surgery, the graft was passed through the tunnels, threads that guide the endobutton plate were traced and an appropriate lock of the plate was achieved in the previous cortical.At the time of pulling the graft down to verify the stability of the graft, the endobutton polyester loop was broken, producing in this way the failure of the technique and returning through the graft tunnels.A backup device was available to complete the procedure.The surgical had a delay greater than 2 hours.Patient injuries were not reported.
 
Additional Manufacturer Narrative
One 7210080 sterile bone tendon bone 20mm continuous loop endobutton used for treatment, was not returned for evaluation.Due to product unavailability, physical evaluation, full investigation and conclusions were limited.Factors affecting device performance include: device ability, surgical ability and conformance with instructions for use which includes specific instructions, recommendations and precautionary statements for proper use of product.Influences unrelated to manufacture that could compromise product performance or integrity include: 1) alternate prep method, instruments or method used.2) incompatible or unexpected bone density/condition.3) inadvertent stress, pressure or excess torque applied.4) inadequate tunnel diameter or length.If objective evidence or relevant information becomes available to assist with evaluation the complaint will certainly be revisited.There have been no other complaints affiliated with this lot.Procedural information was included.No information supported or confirmed product failure.Product met specifications upon release to distribution.Complaint history review found no other reports for this lot.

Brand Name
ENDBUTN CL BTB STERILE 20MM BOX OF 1
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9157210
Report Number1219602-2019-01207
Device Sequence Number2308036
Product Code MBI
UDI-Device Identifier03596010001214
UDI-Public03596010001214
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K980155
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/25/2023
Device Catalogue Number7210080
Device Lot Number50737282
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/09/2019
Supplement Date Received by Manufacturer10/25/2019
Initial Report FDA Received Date10/04/2019
Supplement Report FDA Received Date10/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age17 YR
Patient Weight88